MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG80186
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 07/2023).
 
Event or Problem Description
It was reported that during a procedure through the brachiocephalic vein, the device allegedly ruptured.The doctor deflated the balloon and noticed blood on the device.Upon inspection, the balloon was found to be badly damaged.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one atlas gold pta dilatation catheter loaded onto an unknown sheath was received.Balloon appeared to be bloody, prolapsed/inverted and stretching.The glue bullet was noticed to be pulled back exposing the inner gw which had multiple kinks.Break was found between proximal end of balloon and weld joint and still attached.Both the marker bands are present in the correct position.No other anomalies noted on the device returned for evaluation.All the anomalies were observed under microscope for evaluation.No functional evaluation performed due to the condition of the device which returned for evaluation.The investigation for the reported break, identified material deformation and difficult to remove can be confirmed, as the break is noticed in glue bullet pulled back from the proximal weld joint exposing the inner guide wire which had multiple kinks.However, the investigation remains inconclusive for the reported balloon rupture as no evidence was observed on the device and no functional evaluation performed due to the condition of the device which returned for evaluation.A definitive root cause for the balloon rupture, break ,material deformation and difficult to remove could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a procedure through the brachiocephalic vein, the device allegedly ruptured.The hcp used a needle stick to deflate the balloon.It was further reported that blood was identified in the inflation device.Reportedly, the balloon was found damaged.The current status of the patient is unknown.

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11449842
Report Number2020394-2021-00496
Device Sequence Number4049011
Product Code DQY
UDI-Device Identifier00801741060892
UDI-Public(01)00801741060892
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80186
Device Catalogue NumberATG80186
Device Lot Number93TE0067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;